MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV (SMALL VEINS); PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SV (SMALL VEINS); PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Model Number N/A
Medical Device Problem Code Failure to Infuse (2340)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Each event reported to bd is evaluated and investigated in accordance with our complaint investigation procedures.The investigation process includes, but is not limited to, evaluation of the event details provided by the complaint facility, a review of complaint history, manufacturing records and risk document where applicable, and an evaluation of the subject device when available to identify potential contributing factors.The device has not been returned to the manufacturer for evaluation.
 
Event or Problem Description
It was reported via medwatch "patient's 3f sl peripherally inserted central catheter line became entirely occluded, with registered nurse unable to aspirate or flush.Intravitreal therapy consulted and unable to inject tissue plasminogen activator into line.Of note, patient has had known sediment within visible tubing of picc.Peripheral iv access obtained and peripheral strength milrinone infusion ordered.Patient to have interventional radiology consult placed for new tunneled line.".
 
Event or Problem Description
Additional information provided with sample return on 07/21//2025: label with returned sample that indicated dos (b)(6) 2025.Patient had sediment in pic line intermittently for approximately 3 months.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will be evaluated.A supplemental will be submitted with evaluation results.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of unable to infuse is confirmed and was determined to be use-related.One 3 fr s/l powerpicc sv was returned for evaluation.An initial visual observation of the returned catheter showed abundant use residues throughout the device.The extension tubing of the catheter was observed to be cloudy with use residues.Blood residues could be seen inside the catheter shaft between the 15 cm and 16 cm depth markers.A functional test of attempting to infuse water into the catheter using a 12 ml syringe revealed the catheter was occluded and the water did not infuse through the device.The catheter was cut proximal to the 15 cm depth marker just proximal to the observed use residues inside the catheter.A functional test of attempting to infuse water into the proximal end of the catheter using a 12 ml syringe after the device was cut proximal to the observed residue occlusion revealed the proximal end of the catheter to be patent to infusion.A functional test of attempting to infuse water into the distal end of the catheter using a 3 fr connector and a 12 ml syringe revealed the catheter was occluded with use residues between the 15 cm and 16 cm depth markers.The catheter was cut to reveal blood and biological residues occluding the catheter between the 15 cm and 16 cm depth markers.Inspection of the returned catheter revealed no potential damage/defect related to the manufacture of the device.This complaint will be recorded for future trending and monitoring purposes.

Brand Name
POWERPICC SV (SMALL VEINS)
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER (PICC)
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kayla bevins
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key22468125
Report Number3006260740-2025-04660
Device Sequence Number4272761
Product Code LJS
UDI-Device Identifier00801741027567
UDI-Public(01)00801741027567(11)240211(17)271231(10)REJN1442
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number3173355
Device Lot NumberREJN1442
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/23/2025
Supplement Date Received by Manufacturer07/21/2025
08/20/2025
Initial Report FDA Received Date07/10/2025
Supplement Report FDA Received Date08/14/2025
09/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age4 YR
Patient SexUnknown